Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 47, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Dec 26, 2015, 2:51 AM EST. It took effect at Dec 26, 2015, 10:00 AM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2015, 2:51 AM EST (07:51 UTC)
- In effect from
- Dec 26, 2015, 10:00 AM EST
- Expired
- Dec 27, 2015, 7:22 AM EST
- In force
- 21 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
691 WHUS72 KMLB 260751 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 251 AM EST SAT DEC 26 2015 AMZ572-575-271500- /O.NEW.KMLB.SC.Y.0047.151226T1500Z-151227T1500Z/ VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 251 AM EST SAT DEC 26 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EST SUNDAY. * WINDS AND SEAS...WINDS NEAR 20 KNOTS WITH SEAS BUILDING TO 6 TO 7 FEET IN THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
125 WHUS72 KMLB 271222 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 722 AM EST SUN DEC 27 2015 AMZ572-575-271330- /O.CAN.KMLB.SC.Y.0047.000000T0000Z-151227T1500Z/ VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 722 AM EST SUN DEC 27 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION AS SOUTHEAST WINDS WILL AVERAGE 15 TO 20 KNOTS AND SEAS WILL BUILD TO 5 TO 6 FEET. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 25, 8:30 PM EST, 6 hours 21 minutes earlier.
Area forecast discussion, Dec 25, 8:30 PM EST, 6 hours 21 minutes before
AFDMLB
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
830 PM EST FRI DEC 25 2015
.DISCUSSION...
...AREAS OF FOG POSSIBLE AGAIN LATE TONIGHT...LOCALLY DENSE NORTH
OF I-4...
...NEAR RECORD HEAT CONTINUES THROUGH THE HOLIDAY WEEKEND...
...STRONG RIP CURRENTS AT AREA BEACHES ALONG THE EAST COAST...
CURRENT-OVERNIGHT...MSAS AND RAP40 SURFACE ANALYSIS PLACE RIDGE AXIS
OF THE SURFACE HIGH PRESSURE OVER NORTH FLORIDA. LOW LEVELS REMAIN
MOIST WITH DEW POINTS FROM THE UPPER 60S TO LOW 70S. SHORT TERM
SMALLER SCALE MODEL GUIDANCE (LOCAL WRFS) SUGGESTING THAT THE LOW
LEVEL WINDS MAY BE A LITTLE STRONGER THAN OVERNIGHT THURSDAY. IF THE
LOW LEVEL WINDS ARE A LITTLE STRONGER... LATE NIGHT DENSE FOG
POTENTIAL WOULD BE LIMITED TO MAINLY WEST OF INTERSTATE 4 IN THE
INTERIOR COUNTIES (LAKE...ORANGE...SEMINOLE AND VOLUSIA)AND PATCHY
FOG FOR THE REST OF EAST CENTRAL FLORIDA EXCEPT FOR THE AREAS EAST
OF INTERSTATE 95 FROM SOUTH BREVARD TO MARTIN COUNTY. RADARS HAVE
BEEN DETECTING SHOWERS OVER THE GULF STREAM BETWEEN THE NORTHWEST
BAHAMA ISLANDS AND THE MARTIN SAINT LUCIE COAST. AGAIN THE LOCAL
WRFS MODELS ARE SUGGESTING LINES OF OVERNIGHT SHOWERS FROM NW BAHAMA
ISLANDS TO THE INDIAN RIVER...SAINT LUCIE AND MARTIN COUNTY COAST.
FOR THE EVENING UPDATE TRIMMED BACK THE AREA OF POSSIBLE LATE NIGHT
DENSE FOG TO INLAND VOLUSIA AND AREAS INTERSTATE 4 WEST. PATCHY
EVERYWHERE EXCEPT EAST OF INTERSTATE 95 FROM SOUTH BREVARD TO MARTIN
COUNTY.
.AVIATION...PERSISTENCE FORECAST WITH RESPECT TO IFR FOG OVER THE
INTERIOR TAF SITES FROM 26/09Z TO 26/14Z AND LIFR CONDITIONS 26/11Z
TO 26/13Z NORTH OF INTERSTATE 4.
.MARINE... THE TWO SCRIPPS BUOYS AT 4NM AND 6NM OFF PORT CANAVERAL
AND FORT PIERCE INLET WERE RECORDING 3 TO 4 FOOT SEAS. BUOY 009 AT
20NM EAST OF PORT CANAVERAL WAS RECORDING SOUTHEAST WINDS 10 TO 15
KNOTS AND SEAS 4 TO 5 FEET PAST SEVERAL HOURS. THE BUOY AT 120NM
EAST OF NEW SMYRNA BEACH WAS RECORDING 7 FOOT SEAS THAT WAS
PRIMARILY A LONG PERIOD ENE SWELL AROUND 6 FEET PROPAGATING TOWARD
THE EAST CENTRAL FLORIDA OFFSHORE WATERS. THERE SHOULD BE ENOUGH OF
THE SWELL REACHING THE WATERS BEYOND 40NM OF SHORE TO KEEP SEAS IN
THE 5 TO 6 FOOT RANGE WELL OFFSHORE OVERNIGHT.
WILL WORD THE OFFSHORE MARINE ZONES TO SAY SMALL CRAFT EXERCISE
CAUTION WELL OFFSHORE FOR THE REST OF THE NIGHT.
.CLIMATE...
MORE WARM OVERNIGHT LOWS POSSIBLE SATURDAY MORNING.
RECORD DAYTIME HIGHS AND OVERNIGHT WARM LOWS THROUGH THE WEEKEND
ARE LISTED BELOW.
RECORD HIGHS THROUGH THE WEEKEND...
DEC-25 DEC-26 DEC-27
DAB 83(2015) 82(1987) 82(1941)
MCO 86(2015) 85(1921) 86(1921)
MLB 87(1981) 86(1941) 83(1981)
VRB 85(1997) 85(1981) 85(1981)
RECORD WARM LOWS THROUGH THE WEEKEND...
DEC-25 DEC-26 DEC-27
DAB 69(1997) 68(1964) 69(1942)
MCO 69(1997) 70(1911) 69(1942)
MLB 72(1997) 71(1984) 71(1942)
VRB 71(1997) 72(1984) 73(1942)
PREVIOUS AFD ISSUED AT 309 PM EST FRI DEC 25 2015
CURRENT-TONIGHT...FOG/STRATUS TOOK MUCH OF THE MORNING TO BURN-
OFF/DISSIPATE ALONG/NORTH OF I-4. UNSEASONABLY WARM CONDITIONS
CONTINUE WITH HIGHS THIS AFTERNOON NEAR 80 DEGREES TO L80S ALONG THE
EAST COAST WITH A FEW M80S OVER THE INTERIOR. UNCHARACTERISTICALLY
MOIST DEWPOINTS AS WELL WITH READINGS IN THE L70S. NEXRAD 88D HAS
SHOWN SOME LIGHT/BRIEF SHOWER ACTIVITY NEAR SANFORD AND DAYTONA
BEACH. LOCAL MODEL RUNS SHOW WE COULD SEE SOME MORE ISOLATED
SHOWERS/SPRINKLES OVER LAND THROUGH SUNSET. WINDS HAVE BEEN LIGHT
SERLY...MORE ESE ALONG THE SPACE/TREASURE COASTS. THE DEEPER
MOISTURE NEAR THE SURFACE IS MORE-OR-LESS RESPONSIBLE FOR THE
CONSIDERABLY CLOUDY SKY CONDITIONS.
SURFACE RIDGE AXIS WILL LIFT TOWARDS NORTH FL OVERNIGHT PROVIDING
LIGHT ONSHORE FLOW. 915MHZ CAPE PROFILERS CONTINUE TO SHOW DEEP
SSE/SE FLOW FROM THE SURFACE THROUGH NEAR 10.0KFT. WILL KEEP A SMALL
MENTION OF SHOWERS (LESS THAN 20 PERCENT) POSSIBLE ALONG THE
TREASURE COAST AND OVER THE COASTAL WATERS SOUTH FROM THE CAPE.
EXPECT ANOTHER MILD OVERNIGHT PERIOD IN THE U60S TO L70S WITH SOME
FOG/LOW STRATUS CLOUD DEVELOPMENT ONCE AGAIN. THE FOG COULD AGAIN
BECOME LOCALLY DENSE ACROSS THE INTERIOR...ESPECIALLY NEAR/NORTH OF
I-4. FUTURE SHIFTS WILL NEED TO MONITOR IN THE EVENT A DENSE FOG
ADVISORY LOOKS APPROPRIATE.
SAT...LIKELY HAVE TO DEAL WITH SOME STUBBORN FOG/LOW STRATUS AT
LEAST THRU MID MORNING IN SPOTS...ESPECIALLY ACROSS THE INTERIOR.
OTHERWISE YET ANOTHER WARM DAY WITH A 20 PERCENT OR LESS CHANCE OF
SPRINKLES/LIGHT SHOWERS ACROSS ECFL...EXCEPT THE TREASURE COAST
WHERE A LOW END CHANCE (30 PERCENT) WILL BE POSSIBLE. HIGHS AROUND
82 AT THE BEACHES TO MID 80S INLAND ARE FORECAST. OVERNIGHT LOWS
CONSIDERABLY MILD ONCE AGAIN.
SAT NIGHT-MONDAY...HIGH PRESSURE RIDGE AXIS STRETCHING FROM NEAR
BERMUDA TO THE WESTERN GULF OF MEXICO WILL REMAIN IN PLACE AS A
MID-LEVEL CUT-OFF LOW FORMS OVER AZ/NM AND ADVANCES INTO TX BEFORE
EJECTING NE TOWARD THE GREAT LAKES. SUCH A PATTERN CALLS FOR A
PERSISTENCE FORECAST...CONTINUED VERY WARM WITH MAX TEMPS NEARLY
15 DEGREES ABOVE CLIMO AND MIN TEMPS NEAR 20 DEGREES ABOVE NORMAL.
AREAS OF LATE NIGHT/MORNING FOG...LOCALLY DENSE INLAND. DAYTIME
PERIODS AVERAGING PARTLY CLOUDY WITH SHALLOW MOIST LAYER AND
ONSHORE FLOW LEADING TO A MORNING SHOWERS ALONG THE COAST AND
ISOLATED AFTERNOON SHOWERS...MAINLY INLAND.
MON NIGHT-THU...PERSISTENT TROFFING IN THE WEST AND RIDGING IN
THE EAST THAT IS TYPICAL WITH A POSITIVE PHASE OF THE
PACIFIC/NORTH ATLANTIC OSCILLATION IS EXPECTED TO CONTINUE INTO
THE NEW YEAR. NEITHER THE ECMWF NOR THE GFS MODELS SHOW A
SIGNIFICANT CHANGE IN THE WX PATTERN...AND THE CPC OUTLOOK
MAINTAINS A POSITIVE PNA THRU THE FIRST WEEK OF JANUARY. WHILE
COLD FRONTS WILL BE ABLE TO PUSH INTO THE FL PANHANDLE/NORTHERN
PENINSULA...THE JET SUPPORT WILL BE WEAK AT BEST AS THE OVERALL
PATTERN WILL TEND TO FLATTEN OUT ANY STREAKS THAT MIGHT BE ABLE TO
UPROOT THE RIDGE. PERSISTENCE WILL BE THE CALL FOR NEXT WEEK WITH
MAX TEMPS IN THE 80S...MIN TEMPS IN THE M/U60S AND NEAR 70F ALONG
THE COAST.
&&
.AVIATION...DEEP RIDGING CONTINUES OVER THE REGION. SE/ESE WINDS
WILL FALL TO LIGHT WITH MOSTLY VFR CONDS INTO EARLY EVENING. BIGGEST
CONCERN AGAIN WILL BE TIMING/EXTENT OF FOG/STRATUS DEVELOPMENT LATER
TONIGHT INTO SATURDAY MORNING. WHERE FOG/STRATUS DOES
DEVELOP...ESPECIALLY INLAND FROM THE COAST...EXPECT TEMPO IFR/LIFR
CONDS THROUGH AT LEAST 26/14Z-15Z WITH GRADUALLY LIFTING AND
BREAKING UP OF THE LOWER CLOUD DECK INTO LATE MORNING AS WE HAVE
SEEN THE PAST COUPLE OF DAYS.
&&
.MARINE...REMAINDER OF AFTERNOON-SAT...DEEP RIDGING CONTINUES OVER
THE REGION WITH SURFACE RIDGE AXIS ACROSS NORTH FLORIDA. SE/ESE
WINDS GENERALLY 10-15 KTS...OCNLY A SOLID 15 KTS WELL OFFSHORE.
SOME STRONGER WINDS 15-20 KTS FORECAST OFFSHORE AND SOUTHWARD FROM
THE CAPE SAT AFTERNOON. A PERSISTENT ERLY LONG PERIOD SWELL
CONTINUES WITH DOMINANT WAVE PERIODS AROUND 10 SECONDS. SEAS 3-5 FT
NEAR SHORE WITH THE SWAN MODEL STILL FORECASTING SOME 6 FT SEAS WELL
OFFSHORE TONIGHT INTO SATURDAY. WITH LATE AFTERNOON CWF ISSUANCE
WILL AGAIN HEADLINE CAUTIONARY STATEMENTS FOR OFFSHORE WATERS FOR
MAINLY SEAS.
SAT NIGHT-WEDNESDAY...HIGH PRESSURE RIDGE AXIS NORTH OF THE REGION
WILL SETTLE SOUTHWARD TOWARD CENTRAL PENINSULA BY MID WEEK.
SE FLOW 10-15 KT LATE IN THE WEEKEND WILL BECOME MORE SOUTHERLY BY
MID WEEK AND LESSEN TO 5-10 KT. SEAS WILL SUBSIDE SOME FROM 4 TO 6
FOOT RANGE LATE WEEKEND TOWARD 3 TO 4 FEET BY MID WEEK. ISOLATED
MARINE SHOWERS POSSIBLE THROUGH MUCH OF THE PERIOD...WITH MORNING
FOG NEARSHORE...ESPECIALLY NORTH OF VERO BEACH.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 67 83 67 83 / 10 20 20 10
MCO 67 85 67 85 / 10 20 20 10
MLB 73 82 70 84 / 10 20 20 10
VRB 70 82 69 85 / 20 30 20 10
LEE 68 85 67 84 / 10 20 20 10
SFB 67 85 67 85 / 10 20 20 10
ORL 68 85 68 85 / 10 20 20 10
FPR 71 82 70 84 / 20 30 20 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
IMPACT WX...LASCODY
FORECASTS...WIMMERHazardous weather outlook, Dec 25, 6:55 PM EST, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 655 PM EST FRI DEC 25 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-261000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 655 PM EST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .DENSE FOG/SMOKE IMPACT... MOIST LOW LEVELS AND LIGHT WINDS AFTER MIDNIGHT WILL PROMOTE THE FORMATION OF INLAND FOG. THE FOG WILL BE MOST WIDESPREAD ALONG AND NORTHWEST OF INTERSTATE 4. PATCHY DENSE FOG IS ALSO POSSIBLE THERE. THOSE PLANNING EARLY MORNING TRAVEL ACROSS INTERIOR SECTIONS SHOULD BE ALERT FOR POSSIBLE SUDDEN VISIBILITY RESTRICTIONS. .WIND AND SEA IMPACT... SOUTHEAST WINDS AND OCEAN SWELLS WILL COMBINE TO KEEP SEAS UP TO 6 FEET WELL OFFSHORE TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION IF VENTURING INTO THE WATERS BEYOND 20 MILES FROM THE COAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SOME RECORD WARM TEMPERATURE RECORDS WILL CONTINUE THROUGH THE WEEKEND. A MODERATE SOUTHEAST BREEZE AND ELEVATED SWELLS WILL KEEP BOATING CONDITIONS LESS THAN FAVORABLE IN THE OPEN ATLANTIC THROUGH THE WEEKEND. THE SWELLS AND FULL MOON TIDAL EFFECTS WILL LEAD TO A MODERATE TO HIGH RISK OF RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LASCODY/SEDLOCK
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.